Alert archive / Iowa / Wind Chill Advisories in 2011

Wind Chill Advisory 1, NWS Des Moines, IA

January 11, 201119 counties in Iowa

NWS Des Moines, IA issued this wind chill advisory at Jan 11, 2011, 5:56 PM CST for 19 counties in Iowa. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2011, 5:56 PM CST (23:56 UTC)
Expired
Jan 12, 2011, 9:10 AM CST
In force
15 hr
Issued by
NWS Des Moines, IA

Counties Adair County, IA, Adams County, IA, Audubon County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Decatur County, IA, Greene County, IA, Guthrie County, IA, Madison County, IA, Pocahontas County, IA, Ringgold County, IA, Sac County, IA, Taylor County, IA, Union County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 66 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.9 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2011-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2011-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
851 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

782 
WWUS43 KDMX 112356
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
556 PM CST TUE JAN 11 2011

...COLD WIND CHILLS EXPECTED ACROSS WESTERN IOWA TONIGHT THROUGH
NOON WEDNESDAY...

.A COMBINATION OF BITTER COLD TEMPERATURES AND WINDS TO 15 MPH
OVERNIGHT TONIGHT WILL CREATE DANGEROUS WIND CHILL VALUES ACROSS
WESTERN IOWA.

IAZ023-033-034-044>046-057>059-070>072-081>083-092>095-120800-
/O.EXP.KDMX.WW.Y.0002.000000T0000Z-110112T0000Z/
/O.NEW.KDMX.WC.Y.0001.110112T0000Z-110112T1800Z/
POCAHONTAS-SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-
DALLAS-CASS-ADAIR-MADISON-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-
DECATUR-WAYNE-
INCLUDING THE CITIES OF...POCAHONTAS...SAC CITY...ROCKWELL CITY...
DENISON...CARROLL...JEFFERSON...AUDUBON...GUTHRIE CENTER...ADEL...
ATLANTIC...GREENFIELD...WINTERSET...CORNING...CRESTON...OSCEOLA...
BEDFORD...MOUNT AYR...LEON...CORYDON
556 PM CST TUE JAN 11 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST WEDNESDAY...
...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST WEDNESDAY. THE
WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. 

* TIMING...BITTER COLD WIND CHILLS WILL DEVELOP LATE THIS EVENING
  AS TEMPERATURES DROP BELOW ZERO.

* WIND AND WIND CHILL VALUES...WEST TO NORTHWEST WINDS OF 10 TO 20
  MPH OVERNIGHT TONIGHT COMBINED WITH SUB ZERO TEMPERATURES AS
  COLD AS 5 TO 10 BELOW BY MORNING WILL COMBINE TO CREATE WIND
  CHILL VALUES OF 20 TO 25 BELOW ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

IAZ004>007-015>017-024>028-035>039-047>050-060>062-073>075-
084>086-096-097-120100-
/O.EXP.KDMX.WW.Y.0002.000000T0000Z-110112T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-HAMILTON-HARDIN-
GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-
WARREN-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...HUMBOLDT...
CLARION...HAMPTON...ALLISON...WAVERLY...FORT DODGE...
WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...BOONE...AMES...
MARSHALLTOWN...TOLEDO...DES MOINES...NEWTON...GRINNELL...
INDIANOLA...KNOXVILLE...OSKALOOSA...CHARITON...ALBIA...OTTUMWA...
CENTERVILLE...BLOOMFIELD
556 PM CST TUE JAN 11 2011

...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING.

THE WINTER STORM THAT HAS AFFECTED THE AREA FOR THE PAST 48
CONTINUES TO LOSE ITS GRIP ON THE REGION THOUGH SOME MINOR
BLOWING AND DRIFTING OF SNOW IS EXPECTED TONIGHT. THEREFORE THE
WINTER WEATHER ADVISORY WILL BE ALLOWED TO EXPIRE. 

$$


REV
5 follow-up statements
072 
WWUS43 KDMX 120250
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
850 PM CST TUE JAN 11 2011

...COLD WIND CHILLS EXPECTED ACROSS WESTERN IOWA TONIGHT THROUGH NOON
WEDNESDAY...

.A COMBINATION OF BITTER COLD TEMPERATURES AND WINDS TO 15 MPH
WITH HIGHER GUSTS OVERNIGHT TONIGHT WILL CREATE DANGEROUS WIND
CHILL VALUES ACROSS WESTERN IOWA.

IAZ023-033-034-044>046-057>059-070>072-081>083-092>095-121100-
/O.CON.KDMX.WC.Y.0001.000000T0000Z-110112T1800Z/
POCAHONTAS-SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-
DALLAS-CASS-ADAIR-MADISON-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-
DECATUR-WAYNE-
INCLUDING THE CITIES OF...POCAHONTAS...SAC CITY...ROCKWELL CITY...
DENISON...CARROLL...JEFFERSON...AUDUBON...GUTHRIE CENTER...ADEL...
ATLANTIC...GREENFIELD...WINTERSET...CORNING...CRESTON...OSCEOLA...
BEDFORD...MOUNT AYR...LEON...CORYDON
850 PM CST TUE JAN 11 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY.

* TIMING...BITTER COLD WIND CHILLS WILL DEVELOP LATE THIS EVENING
  AS TEMPERATURES DROP BELOW ZERO.

* WIND AND WIND CHILL VALUES...WEST TO NORTHWEST WINDS OF 10 TO 
  20 MPH OVERNIGHT TONIGHT COMBINED WITH SUB ZERO TEMPERATURES 
  AS COLD AS 5 TO 10 BELOW BY MORNING WILL COMBINE TO CREATE 
  WIND CHILL VALUES OF 20 TO 25 BELOW ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

AW
699 
WWUS43 KDMX 120556
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1156 PM CST TUE JAN 11 2011

...COLD WIND CHILLS EXPECTED ACROSS WESTERN IOWA TONIGHT THROUGH
NOON WEDNESDAY...

.A COMBINATION OF BITTER COLD TEMPERATURES AND WINDS TO 15 MPH
WITH HIGHER GUSTS OVERNIGHT TONIGHT WILL CREATE DANGEROUS WIND
CHILL VALUES ACROSS WESTERN IOWA.

IAZ023-033-034-044>046-057>059-070>072-081>083-092>095-121400-
/O.CON.KDMX.WC.Y.0001.000000T0000Z-110112T1800Z/
POCAHONTAS-SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-
DALLAS-CASS-ADAIR-MADISON-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-
DECATUR-WAYNE-
INCLUDING THE CITIES OF...POCAHONTAS...SAC CITY...ROCKWELL CITY...
DENISON...CARROLL...JEFFERSON...AUDUBON...GUTHRIE CENTER...ADEL...
ATLANTIC...GREENFIELD...WINTERSET...CORNING...CRESTON...OSCEOLA...
BEDFORD...MOUNT AYR...LEON...CORYDON
1156 PM CST TUE JAN 11 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY.

* TIMING...BITTER COLD WIND CHILLS WILL CONTINUE THROUGH THE
  OVERNIGHT AS TEMPERATURES DROP BELOW ZERO AND WINDS REMAIN
  BREEZY.

* WIND AND WIND CHILL VALUES...WEST TO NORTHWEST WINDS OF 10 TO 
  20 MPH OVERNIGHT TONIGHT COMBINED WITH SUB ZERO TEMPERATURES 
  AS COLD AS 5 TO 10 BELOW BY MORNING WILL COMBINE TO CREATE 
  WIND CHILL VALUES OF 20 TO 25 BELOW ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

AW
367 
WWUS43 KDMX 120938
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
338 AM CST WED JAN 12 2011

...COLD WIND CHILLS ACROSS WESTERN IOWA THIS MORNING...

.A COMBINATION OF BITTER COLD TEMPERATURES AND WINDS OF 10 TO 15
MPH WITH OCCASIONAL HIGHER GUSTS WILL CREATE DANGEROUS WIND CHILL
VALUES ACROSS WESTERN IOWA.

IAZ023-033-034-044>046-057>059-070>072-081>083-092>095-121745-
/O.CON.KDMX.WC.Y.0001.000000T0000Z-110112T1800Z/
POCAHONTAS-SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-
DALLAS-CASS-ADAIR-MADISON-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-
DECATUR-WAYNE-
INCLUDING THE CITIES OF...POCAHONTAS...SAC CITY...ROCKWELL CITY...
DENISON...CARROLL...JEFFERSON...AUDUBON...GUTHRIE CENTER...ADEL...
ATLANTIC...GREENFIELD...WINTERSET...CORNING...CRESTON...OSCEOLA...
BEDFORD...MOUNT AYR...LEON...CORYDON
338 AM CST WED JAN 12 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* WIND AND WIND CHILL VALUES...WEST TO NORTHWEST WINDS OF 10 TO 15
  MPH COMBINED WITH TEMPERATURES NEAR ZERO WILL COMBINE TO CREATE
  WIND CHILL VALUES OF 15 TO 20 BELOW ZERO AT TIMES THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

LEE
318 
WWUS43 KDMX 121308
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
708 AM CST WED JAN 12 2011

...COLD WIND CHILLS ACROSS WESTERN IOWA THIS MORNING...

.A COMBINATION OF BITTER COLD TEMPERATURES AND WINDS OF 10 TO
15 MPH WITH OCCASIONAL HIGHER GUSTS WILL CREATE DANGEROUS WIND
CHILL VALUES ACROSS WESTERN IOWA.

IAZ023-033-034-044>046-057>059-070>072-081>083-092>095-121800-
/O.CON.KDMX.WC.Y.0001.000000T0000Z-110112T1800Z/
POCAHONTAS-SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-
DALLAS-CASS-ADAIR-MADISON-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-
DECATUR-WAYNE-
INCLUDING THE CITIES OF...POCAHONTAS...SAC CITY...ROCKWELL CITY...
DENISON...CARROLL...JEFFERSON...AUDUBON...GUTHRIE CENTER...ADEL...
ATLANTIC...GREENFIELD...WINTERSET...CORNING...CRESTON...OSCEOLA...
BEDFORD...MOUNT AYR...LEON...CORYDON
708 AM CST WED JAN 12 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* WIND AND WIND CHILL VALUES...WEST TO NORTHWEST WINDS OF 10 TO 15
  MPH COMBINED WITH TEMPERATURES JUST ABOVE ZERO WILL COMBINE TO
  CREATE WIND CHILL VALUES OF 15 TO 20 BELOW ZERO AT TIMES THIS
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

LEE
491 
WWUS43 KDMX 121510
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
910 AM CST WED JAN 12 2011

...NOT AS BRISK WIND CHILLS TODAY...

IAZ023-033-034-044>046-057>059-070>072-081>083-092>095-121615-
/O.CAN.KDMX.WC.Y.0001.000000T0000Z-110112T1800Z/
POCAHONTAS-SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-
DALLAS-CASS-ADAIR-MADISON-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-
DECATUR-WAYNE-
INCLUDING THE CITIES OF...POCAHONTAS...SAC CITY...ROCKWELL CITY...
DENISON...CARROLL...JEFFERSON...AUDUBON...GUTHRIE CENTER...ADEL...
ATLANTIC...GREENFIELD...WINTERSET...CORNING...CRESTON...OSCEOLA...
BEDFORD...MOUNT AYR...LEON...CORYDON
910 AM CST WED JAN 12 2011

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND
CHILL ADVISORY. 

AT 9 AM CST...TEMPERATURES HAVE WARMED TO 5 TO 10 ABOVE ACROSS THE
ADVISORY AREA AND HAVE ALLOWED WIND CHILL READINGS TO RISE TO
AROUND ZERO TO 10 BELOW. THEREFORE...THE WIND CHILL ADVISORY HAS
BEEN CANCELLED.

$$

KLP

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Jan 11, 3:28 PM CST, 2 hours 28 minutes earlier.

Area forecast discussion, Jan 11, 3:28 PM CST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
328 PM CST TUE JAN 11 2011

.SHORT TERM /TONIGHT/...
SNOW CONTINUES TO DIMINISH ACROSS CENTRAL IOWA THIS AFTERNOON AS LOW
PRESSURE SHIFTS OFF TO THE EAST. VERY LIGHT SNOW IS LIKELY THROUGH
THE EARLY EVENING...ESPECIALLY EAST...HOWEVER LITTLE TO NO
ADDITIONAL ACCUMULATIONS ARE EXPECTED. A COLD FRONT HAS CUT THROUGH
THE WESTERN HALF OF THE STATE WITH GUSTY NORTHWEST WINDS IN ITS
WAKE. LOW LEVEL BLOWING SNOW IS OCCURRING WITH THE GUSTY WINDS
THOUGH THE BLOWING SNOW IS REMAINING LOW LEVEL AND NOT BECOMING
LOFTED. REGARDLESS...THE IA DOT REPORTS SNOW COVERED ROADS OVER MUCH
OF THE AREA DUE TO THE BLOWING SNOW THUS WILL KEEP THE WINTER
WEATHER ADVISORY INTACT THROUGH 00Z. VERY COLD AIR IS ALSO MOVING IN
BEHIND THE FRONT WITH TEMPERATURES IN THE SINGLE DIGITS OVER WESTERN
IOWA TONIGHT. PROFILES REMAIN MIXED TONIGHT WITH BLUSTERY NORTHWEST
WINDS CONTINUING. SHOULD MAINTAIN SOME CLOUDS AROUND OVER THE
CENTRAL AND EASTERN SECTIONS AS WELL THUS COOLING WILL BE MORE DUE
TO COLD ADVECTION THAN DIURNAL OR RADIATIVE EFFECTS TONIGHT AND THIS
WILL KEEP TEMPERATURES UP SO TO SPEAK. STILL EXPECT READINGS TO FALL
BELOW ZERO OVER THE WEST AND COMBINED WITH NORTHWEST WINDS AT 10 TO
15 MPH...WILL PUSH WIND CHILL READINGS TO 20 TO 25 BELOW ZERO LATE
THIS EVENING.  WILL NOT DOUBLE HEADLINES AT THIS TIME BUT EXPECT A
WIND CHILL ADVISORY OVER THE WEST AFTER THE CURRENT HEADLINE
EXPIRES.

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...SEVERAL SHORTWAVES TO
CONTEND WITH DURING THE EXTENDED BUT WITH NO MAJOR WINTER STORMS
ON THE HORIZON. MODELS ARE IN FAIRLY GOOD AGREEMENT THROUGH THE
END OF THE WORK WEEK BEFORE SOME NOTICEABLE DISCREPANCIES BEGIN
TO SHOW UP DURING THE WEEKEND INTO NEXT WEEK. WENT WITH A BLEND OF
NAM/GFS WEDNESDAY INTO FRIDAY...AND MORE OF A PREVIOUS
FORECAST/GFS BLEND DURING THE WEEKEND INTO EARLY NEXT WEEK.

WEDNESDAY AND THURSDAY...ARCTIC HIGH PRESSURE MOVES ACROSS THE
REGION DURING THIS TIME FRAME WITH COLDEST NIGHT OF THE PERIOD
WEDNESDAY NIGHT. CONCERN IS WITH HIGH CLOUDS PUSHING INTO THE
STATE WITH SOME THETA-E ADVECTION WITH APPROACHING SHORTWAVE
TROUGH OUT OF THE NORTHERN ROCKIES. SO TRENDED TOWARD A WARMER
FORECAST EVEN THOUGH WITH THE ARCTIC HIGH IN PLACE. WINDS WILL BE
WEAK ENOUGH TO NOT WARRANT ANY WIND CHILL HEADLINES.

QUICK MOVING SHORTWAVE EJECTS OUT OF THE NORTHERN ROCKIES AND PUSHES
ACROSS THE DAKOTAS INTO MINNESOTA THURSDAY AND THURSDAY NIGHT. ECMWF
IS FURTHER NORTH WITH QPF AND TRACK OF VORT MAX...BUT NAM/SREF/GFS
ARE CONSISTENT WITH BRINGING NORTHERN IOWA SOME LIGHT SNOW THURSDAY
AFTERNOON AND EVENING. FORECAST SOUNDINGS DO NOT STAY SATURATED FOR
A VERY LONG PERIOD AND EVEN LOSE ICE INTRODUCTION THURSDAY NIGHT.
SO CANNOT RULE OUT THE POTENTIAL FOR FREEZING DRIZZLE BY THURSDAY
EVENING ACROSS THE NORTH. HOWEVER...WITH THE LOW POPS GOING FELT
CONFIDENT TO LEAVE OUT MENTION OF FZDZ OF FORECAST ATTM.

FRIDAY THROUGH SUNDAY...WENT DRY FRIDAY DURING THE DAY AS CWA IS IN
BETWEEN SHORTWAVES AS TIMING OF SECOND WAVE IS NOT UNTIL FRIDAY
NIGHT INTO EARLY SATURDAY. THIS SECOND MORE POTENT SHORTWAVE
BRINGS SOME STRONG CAA INTO THE STATE BY SATURDAY MORNING. HAVE
INCREASED WINDS SATURDAY AND MENTIONED BLOWING SNOW POTENTIAL WITH
FRESH SNOW PACK AND SMALL POPS GOING. WINDS ATOP THE MIXED LAYER
ARE ROUGHLY 30 KTS AND SHOULD BE ENOUGH TO CAUSE SOME BLOWING AND
DRIFTING SNOW. A THIRD WEAKER SHORTWAVE CUTS SOUTH ACROSS SE
NEBRASKA INTO MISSOURI LATE SATURDAY NIGHT INTO SUNDAY. KEPT WITH
MENTION OF SMALL POPS OVER THE SOUTHERN PORTIONS OF THE CWA DURING
THIS TIME.

MONDAY AND TUESDAY...ARCTIC HIGH BUILDS INTO THE STATE AND
DEPENDING ON WHICH MODEL...IT STICKS AROUND FOR MUCH OF THE WEEK
OR PUSHES EASTWARD DUE TO ANOTHER STRONG UPPER LEVEL LOW PUSHING
ACROSS THE STATE BY TUESDAY. 12Z GFS HAS THIS AFOREMENTIONED UPPER
LOW TRACKING INTO NORTHERN MISSOURI BY TUESDAY...BUT THIS SEEMS TO
BE THE FIRST MENTION OF IT FROM THE GFS AND KEPT THE FORECAST DRY
ATTM. SO WITH THE DRY FORECAST...VERY COLD TEMPS LOOK TO BE IN
PLACE THROUGH THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...11/18Z
SNOW CONTINUES TO DIMINISH ACROSS THE AREA THOUGH INCREASING NW
WINDS WILL KEEP IFR/MVFR VSBYS DUE TO BLOWING SNOW THROUGH THIS
AFTERNOON. SOME BRIEF BREAKS TO VFR SKIES HOWEVER EXPECTED MVFR
CIGS TO PREVAIL MUCH OF THE PERIOD THEREFORE WILL BE CARRIED AS
PREVAILING. GUSTY NW WINDS WILL CONTINUE THROUGH THE PERIOD THOUGH
THE BLOWING SNOW SHOULD SUBSIDED WITH VSBYS BECOMING VFR
OVERNIGHT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR ADAIR-
ADAMS-APPANOOSE-AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-
CARROLL-CASS-CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-
EMMET-FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-HANCOCK-HARDIN-
HUMBOLDT-JASPER-KOSSUTH-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-
MONROE-PALO ALTO-POCAHONTAS-POLK-POWESHIEK-RINGGOLD-SAC-STORY-
TAMA-TAYLOR-UNION-WAPELLO-WARREN-WAYNE-WEBSTER-WINNEBAGO-WORTH-
WRIGHT.

&&

SHORT TERM...DONAVON
LONG TERM...PODRAZIK
AVIATION...DONAVON
Hazardous weather outlook, Jan 11, 5:36 AM CST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
536 AM CST TUE JAN 11 2011

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086-
092>097-121200-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
536 AM CST TUE JAN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT FOR ALL OF CENTRAL IOWA.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

GUSTY NORTHWEST WINDS WILL OVERSPREAD THE STATE TODAY...CAUSING
CONSIDERABLE DRIFTING AND SOME BLOWING SNOW. THE WINDS WILL
CONTINUE TONIGHT. WINDS COMBINED WITH COLD OVERNIGHT LOWS MAY
REQUIRE A WIND CHILL ADVISORY FOR PARTS OF THE STATE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A CHANCE OF SNOW AGAIN OVER THE NORTH FRIDAY...AND
ACROSS ALL OF THE STATE FRIDAY NIGHT INTO SUNDAY. MIXED
PRECIPITATION IS POSSIBLE OVER THE SOUTH.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER SNOWFALL REPORTS
ARE ENCOURAGED.

In the hours before

Local storm report, Jan 11, 12:11 PM CST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1211 PM CST TUE JAN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     SNOW             RINGSTED                43.30N 94.51W
01/11/2011  M12.0 INCH       EMMET              IA   CO-OP OBSERVER

&&

JH
Local storm report, Jan 11, 4:07 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
407 PM CST TUE JAN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     SNOW             1 SW OTTUMWA            41.01N 92.43W
01/11/2011  M6.5 INCH        WAPELLO            IA   TRAINED SPOTTER

            STORM TOTAL ACCUMULATION.

&&

PODRAZIK

Nearby

Wind Chill Advisories in Iowa, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.